Underactive thyroid and working late shifts

Hi I have had an underactive thyroid for 20 yrs and take 250 mg thyroxine per day. I have started working late shifts till 10 pm and after about 7 I get so fatigued and I cant think straight. I take my tablets at 7am , do you think it is my condition making me feel this way? do the tablets start to wear off late at night ??? really thinking I should not be doing late shifts

2 Replies

  • There are a few possibilities you could follow up.

    1) Change your shift pattern to daytime only.

    2) Change the time you take your levo if you can.

    3) Get thyroid function tests : TSH, FT4 and FT3 and see if you are under-dosed. Post the results here and ask for feedback.

    4) Get blood tests for vitamin B12, vitamin D, ferritin, iron and folate and ask for feedback from people here.

    Always get printouts of your results including reference ranges.

  • You may need to have your dose changed. I think if you work night shift and you're getting at least 8 hours sleep and you're still feeling tired something is wrong. HumanBean is right, get your blood tested. I hate feeling tired. I hope you get it ruled out. Keep us posted.

You may also like...